New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HiJenks
Regular Member


Date Joined Mar 2005
Total Posts : 46
   Posted 12/8/2007 10:17 AM (GMT -7)   
Last Tues. I went to the Dr. and let her know my fistula was draining kinda green and mucosy. She put me on Cipro to clear up the infection, however, prior to taking the cipro the Asacol I am taking was finally producing semi solid stools. Quite quickly I began to have D again!!! This is a huge problem because I was finally getting my hemmrhoids to clear up but the D always causes them to flare up extremely bad. I read this on a page about Cipro:

C. difficile produces toxins A and B which contribute to the development of CDAD. Hypertoxin producing strains of C. difficile cause increased morbidity and mortality, as these infections can be refractory to antimicrobial therapy and may require colectomy. CDAD must be considered in all patients who present with diarrhea following antibiotic use. Careful medical history is necessary since CDAD has been reported to occur over two months after the administration of antibacterial agents.

If CDAD is suspected or confirmed, ongoing antibiotic use not directed against C. difficile may need to be discontinued. Appropriate fluid and electrolyte management, protein supplementation, antibiotic treatment of C. difficile, and surgical evaluation should be instituted as clinically indicated.

So if I have D it sounds like I should stop taking this. Or am I reading into it too far.

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 12/8/2007 11:32 AM (GMT -7)   
Your doc needs to know you think Cipro might have given you D. Cipro, like any antibiotic, can cause D. The easiest thing to do is to find some high-quality yogurt (lots of active good bacteria) and eat it. It might stop the D. If it doesn't, then you might have to stop the Cipro.
 
Your doc can test for C Diff, but many such tests come out with a false negative. Meaning you have it, but the test doesn't pick it up.
 
Besides, instead of waiting for test results, the doc can always switch you to Flagyl. Flagyl, like Cipro, can clear an infection. The added plus is that Flagyl is what is usually prescribed to treat C Diff.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:25 PM (GMT -7)
There are a total of 2,735,488 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
368 Guest(s), 17 Registered Member(s) are currently online.  Details
PeteZa, robotguy, TOOTY, dismissed, Serenity Now, Scaredy Cat, Girlie, reminder, getting by, Mad Martha, Huddie, pmm73, ks1905, Jingles1234, brucen36, LiveJoy, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer